Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 122, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Oct 2, 2014, 10:07 AM CDT for Saint Charles County, Missouri. It took effect at Oct 2, 2014, 7:00 PM CDT. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2014, 10:07 AM CDT (15:07 UTC)
- In effect from
- Oct 2, 2014, 7:00 PM CDT
- Expired
- Oct 4, 2014, 3:18 PM CDT
- In force
- 44 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Saint Charles County, MO
The radar
The St Louis radar (KLSX), 10 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dardenne Creek at St. Peters (DRCM7). The gauge peaked at 14.40 ft at Oct 3, 2014, 7:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514860, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
641
WGUS43 KLSX 021507
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1007 AM CDT THU OCT 2 2014
...The National Weather Service in St. Louis has issued a flood
warning for the following Creek in Missouri...
Dardenne Creek at
...St. Peters
.This Flood Warning is a result of heavy rainfall overnight
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause water levels to rise even higher than predicted.
The National Weather Service will continue to monitor this situation and
issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC183-031507-
/O.NEW.KLSX.FL.W.0122.141003T0000Z-141004T2018Z/
/DRCM7.2.ER.141003T0000Z.141003T0600Z.141003T2018Z.UU/
1007 AM CDT THU OCT 2 2014
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Dardenne Creek at St. Peters.
* At 9 AM Thursday the stage was 8.1 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast: The Creek will rise above flood stage by this evening and
continue to rise to near 22.0 feet by after midnight tomorrow.
The Creek will fall below flood stage by tomorrow afternoon.
* Impact: At 22.5 feet...Near this level the agricultural levee
between the creek and Highway C becomes overtopped, flooding
Highway C and the cropland to the northwest of Highway C.
* Impact: At 22.3 feet...Near this height, the Brown Road underpass
beneath the railroad bridge begins flooding at Brown Road Park.
* Impact: At 22.0 feet...Back yards begin flooding behind homes south
of Mexico Road and along Oak Drive near this height.
* Impact: At 20.7 feet...The right hand bank floods at the ball
fields at Sports Center Park.
* Impact: At 20.5 feet...The athletic fields at the Woodlands Sports
Park and at the Tony Glavin Soccer Complex begin flooding near this
height.
* Impact: At 20.0 feet...Outdoor exercise area at the St. Charles
County Animal Control begins flooding near this height.
* Impact: At 19.4 feet...Ball fields at Sports Center Park become
flooded.
* Impact: At 19.2 feet...Lone Wolff Park begins flooding just south
of Main Street/Highway C, just west of St. Peters.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/03 10/04 10/05 10/06 10/07
Dardenne Creek
St. Peters 18.0 8.14 21.0 11.1 5.8 3.8 3.3
&&
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
3876 9062
$$2 follow-up statements
350
WGUS83 KLSX 030432
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1132 PM CDT THU OCT 2 2014
...The flood warning continues for the following rivers in
Missouri...
Dardenne Creek at St. Peters affecting St. Charles County
.This Flood Warning is a result of 1 to 3 inches of rain the
past 24 hours and less than one-third of an inch over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC183-040432-
/O.EXT.KLSX.FL.W.0122.000000T0000Z-141004T1828Z/
/DRCM7.2.ER.141003T0803Z.141003T1200Z.141003T1828Z.UU/
1132 PM CDT THU OCT 2 2014
The Flood Warning continues for
the Dardenne Creek at St. Peters
* until Saturday afternoon.
* At 11:21 PM Thursday the stage was 12.7 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast: The river will rise above flood stage late tonight
and reach 20.5 feet tomorrow morning. The river will fall below
flood stage by early Friday afternoon.
* Impact: At 20.7 feet...The right hand bank floods at the ball
fields at Sports Center Park.
* Impact: At 20.5 feet...The athletic fields at the Woodlands Sports
Park and at the Tony Glavin Soccer Complex begin flooding near this
height.
* Impact: At 20.0 feet...Outdoor exercise area at the St. Charles
County Animal Control begins flooding near this height.
* Impact: At 19.4 feet...Ball fields at Sports Center Park become
flooded.
* Impact: At 19.2 feet...Lone Wolff Park begins flooding just south
of Main Street/Highway C, just west of St. Peters.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/03 10/04 10/05 10/06 10/07
Dardenne Creek
St. Peters 18.0 12.69 20.5 11.3 6.0 3.9 3.4
&&
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
3876 9062
$$110
WGUS83 KLSX 031251
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
751 AM CDT FRI OCT 3 2014
...The flood warning is cancelled for the following Creek in Missouri...
Dardenne Creek at
...St. Peters
.This Flood Warning is CANCELLED!
&&
MOC183-031321-
/O.CAN.KLSX.FL.W.0122.000000T0000Z-141004T1828Z/
/DRCM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
751 AM CDT FRI OCT 3 2014
The Flood Warning is cancelled for
the Dardenne Creek at St. Peters.
* At 7:31 AM Friday the stage was 14.6 feet.
* Flood stage is 18.0 feet.
* Forecast: The Creek will crest below flood stage at 15.5 feet today.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 10/04 10/05 10/06 10/07 10/08
Dardenne Creek
St. Peters 18.0 14.55 10.4 6.0 3.9 3.4 3.2
&&
LAT...LON 3875 9063 3879 9066 3883 9063 3882 9061
3876 9062
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 2, 6:39 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Oct 2, 6:39 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
639 AM CDT Thu Oct 2 2014
.SHORT TERM: (Through Tonight)
Issued at 330 AM CDT Thu Oct 2 2014
Focus will be precip thru the period. Much of the region is
expected to receive multiple rounds of TSRA today and into
tonight. Currently no changes to the FFA are anticipated.
However, if any changes where made, it would likely be expanded
ewd and into tonight.
Mdls are in fairly good agreement regarding synoptic features thru
the period. Yet another line of TSRA currently over cntl MO shud
reach the MIS rvr around 12z. This line is expected to gradually
weaken as it continues to shift ewd this morning. The next round
is currently over OK and expected to impact wrn/nrn portions of
the CWA late this morning. There is some uncertainty how far E
TSRA will develop with this S/W, perhaps into cntl portions of the
CWA. By this time, the next round of TSRA shud have developed
across across ern KS/OK near the sfc low and adjacent fnts. This
shud develop some sort of QLCS and propagate ENE thru the region
this eve and overnight. This line is expected to move thru the CWA
overnight with the bulk of the precip ending by Fri morning.
However, the NSSL WRF does suggest the def-zone precip associated
with the leading trof much later than the global and other large
scale mdls.
With warm temps and dewpoints associated with this system, severe
storms will be possible thru the night as shear increases.
However, with mdls depicting K index values into lower 40C,
believe heaving rain and flash flooding is a greater threat. That
said, if ongoing storms can move out of the region quickly and
more insolation during the day, the threat for severe storms will
increase greatly. For now, it appears greater threat will remain
SW of the CWA.
.LONG TERM: (Friday through Wednesday)
Issued at 330 AM CDT Thu Oct 2 2014
Focus turns to temps thru the period.
Have added slight chance PoPs on Fri to partially account for the
slower NSSL WRF soln mentioned above, but mainly due to anticipated
SHRA associated with the main trof. With additional cloud cover
expected with the main trof and strong/gusty nwly winds, have
trended aob the coolest MOS thru Fri night as clouds are expected
to clear out. Fri night may be the first frost of the fall as
temps are expected to drop into the mid to lower 30s. Sheltered
regions wud be most at risk as winds shud stay up around 5 to 8
kts overnight. Cold temps continue thru Sat with sub-zero 850mb
temps across much of the CWA.
Few changes made to forecast for next week due to uncertainty
among mdls. Mdls are in generally good agreement until Tues when
mdl solns diverge greatly.
&&
.AVIATION: (For the 12z TAFs through 12z Friday Morning)
Issued at 634 AM CDT Thu Oct 2 2014
Active weather the next 24 hours makes this forecast very
difficult in terms of timing of thunderstorms. Currently there is
a band of active convection that stretches across the center of
the forecast area, paralleling Interstate 70. This activity is
expected to gradually shift north as the effective boundary from
last nights convection moves north. Then another round of strong
to severe thunderstorms is expected to sweep east across the area
this afternoon/evening ahead of a strong cold front. East to
southeast wind will become south/southwest ahead of the front and
then swing around to the northwest in its wake. Period of light
rain and IFR conditions is expected behind the cold front with
winds increasing on Friday.
Specifics for KSTL:
Scattered showers and a few thunderstorms will continue to be in
the vicinity of the airport for the next few hours before lifting
north. East wind should become southerly by mid morning as the
boundary lifts north. Then another line of strong to severe
thunderstorms is expected to develop and move across the terminal
during the late afternoon/early evening hours. Wind will become
northwest in the wake of the front with a period of IFR
conditions, and possibly even some light stratiform rain. Wind
will increase and become gusty on Friday as pressure gradient
strengthens.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH through this evening FOR Audrain MO-Boone MO-
Callaway MO-Cole MO-Gasconade MO-Knox MO-Lewis MO-Lincoln
MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-
Pike MO-Ralls MO-Shelby MO-Warren MO.
IL...FLASH FLOOD WATCH through this evening FOR Adams IL-Brown IL-
Calhoun IL-Greene IL-Jersey IL-Macoupin IL-Montgomery IL-
Pike IL.
&&
WFO LSXHazardous weather outlook, Oct 2, 4:06 AM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 406 AM CDT THU OCT 2 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 406 AM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS THE REGION. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS. HEAVY RAIN AND FLASH FLOODING ARE ALSO POSSIBLE OVERNIGHT ACROSS PORTIONS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. A FLASH FLOOD WATCH IS IN EFFECT...PLEASE REFER TO THE WATCH PRODUCT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. TILLY
In the hours before
Local storm report, Oct 2, 8:32 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
832 AM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 AM FLOOD TROY 38.98N 90.98W
10/02/2014 LINCOLN MO LAW ENFORCEMENT
FLOODNIG REPORTED IN KNOWN PROBLEM AREAS.
&&
CARNEYLocal storm report, Oct 2, 9:16 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
916 AM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HEAVY RAIN WINFIELD 39.00N 90.74W
10/02/2014 M3.92 INCH LINCOLN MO BROADCAST MEDIA
ENDING THIS MORNING.
&&
DYESpecial weather statement, Oct 2, 9:20 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 920 AM CDT THU OCT 2 2014 MOZ052-060-021445- LINCOLN MO-WARREN MO- 920 AM CDT THU OCT 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WARREN AND LINCOLN COUNTIES UNTIL 945 AM CDT... AT 918 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAWK POINT...OR 6 MILES NORTH OF WARRENTON...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TROY... HAWK POINT... DAVIS... MOSCOW MILLS... WINFIELD... THIS STORM WILL AFFECT CUIVRE RIVER STATE PARK. THIS STORM WILL ALSO IMPACT... INTERSTATE 70 IN MISSOURI NEAR EXIT 193. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
Local storm report, Oct 2, 9:27 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
927 AM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLOOD COLUMBIA 38.95N 92.33W
10/02/2014 BOONE MO TRAINED SPOTTER
WATER OVER RANGELINE RD AT JUNCTION OF RT AB. VEHICLES
STILL MAKING THEIR WAY THROUGH THE WATER.
0920 AM HEAVY RAIN COLUMBIA 38.95N 92.33W
10/02/2014 M4.32 INCH BOONE MO TRAINED SPOTTER
WATER OVER RANGELINE RD AT JUNCTION OF RT AB. VEHICLES
STILL MAKING THEIR WAY THROUGH THE WATER.
&&
CARNEYLocal storm report, Oct 2, 9:45 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
945 AM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 AM FLOOD CALIFORNIA 38.63N 92.57W
10/02/2014 MONITEAU MO LAW ENFORCEMENT
MONITEAU EMERGENCY DISPATCH REPORTS WATER ON ROADS IN
SEVRAL LOCATIONS INCLUDING ON HWY 179 NEAR SANDY
HOOK...AND US RTE 50 NEAR TIPTON.
&&
CARNEYLocal storm report, Oct 2, 10:01 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1001 AM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN ASHLAND 38.77N 92.26W
10/02/2014 M5.00 INCH BOONE MO TRAINED SPOTTER
TOTAL SO FAR.
&&
DYEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 7:11 PM CDT | Tornado Warning | LSX | Cole, Moniteau | 49 min |
| Oct 1, 7:57 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 48 min |
| Oct 1, 9:42 PM CDT | River Flood Warning | LSX | Marion | 47 hr |
| Oct 2, 1:42 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Montgomery, Pike, Ralls | 48 min |
| Oct 2, 2:10 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Saint Charles, Warren | 27 min |
| Oct 2, 2:14 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 26 min |
| Oct 2, 3:01 AM CDT | Areal Flood Advisory | LSX | Lincoln | 6 hr |
| Oct 2, 6:32 AM CDT | River Flood Warning | LSX | Lincoln | 66 hr |
| Oct 2, 7:11 AM CDT | Areal Flood Advisory | LSX | Boone, Moniteau | 3 hr |
| Oct 2, 8:47 AM CDT | Areal Flood Advisory | LSX | Lincoln | 6 hr |
| Oct 2, 9:13 AM CDT | River Flood Warning | LSX | Lincoln | 4 days |
| Oct 2, 9:43 AM CDT | Areal Flood Advisory | LSX | Boone, Moniteau | 6 hr |
| Oct 2, 10:17 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 6 days |
| Oct 2, 11:09 AM CDT | Flash Flood Warning | LSX | Lincoln | 6 hr |
| Oct 2, 2:24 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 51 min |
| Oct 2, 2:39 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin | 51 min |
| Oct 2, 3:14 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Washington | 31 min |
| Oct 2, 3:22 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 38 min |
| Oct 2, 3:58 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 32 min |
| Oct 2, 4:56 PM CDT | Flash Flood Warning | LSX | Lincoln | 6 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.